Home Health What To Do When Children Vomit Medicine?

What To Do When Children Vomit Medicine?

Many children end up vomiting the medications that their parents give them. This causes them to not be assimilated and can be a problem. But what could be the causes that lead children to return the drugs? These can be diverse, although in most cases they are not serious.

Causes why children vomit medicine
One of the main reasons children throw up medicine is because of the taste . Although many children’s medications have strawberry or orange flavors, this one is still artificial and unpleasant. Therefore, children may end up giving back ingested drugs.

But, children can also vomit the medicines if their intestines are irritated , as indicated by the Spanish Association of Pediatrics (AEPED) . For this reason, it is convenient to take into account the pediatrician’s recommendations to take the medications with some food or use a stomach protector.

In the event that children only need to vomit one type of medicine, pay attention to this . They may be intolerant or allergic to any of its components, so the pediatrician must be informed of this circumstance immediately.

What to do when this happens?
When children vomit medicine (because it tastes unpleasant) parents are very doubtful whether to give another medicine again or wait. Pediatricians often agree that if children vomit the medicine immediately, a new dose can be given, since it has not been assimilated .

What if more time has passed? In the event that children vomit the medicines after 20 minutes, a new dose can be given, but only half . This is because part of the medication is supposed to have been assimilated, despite vomiting. Therefore, it does not have to be administered completely.

Child plays in an educational center.
The child Borja needed the most expensive medicine in the world … and he gets it for free in a laboratory raffle
Finally, if an hour has passed when the children vomit the medicines, despite the vomiting, it is understood that the drug has been assimilated and, therefore, it is not necessary to repeat the dose. In these cases, it is advisable to wait the time recommended by the pediatrician for the next intake.

Situations in which to go to the pediatrician
It is advisable to go to the pediatrician when, despite giving a new medicine after having vomited it up to the minute, children are unable to not return the medicine . Your pediatrician may recommend other options, such as a syrup or taking the medicine mixed with food or juice to see if this works.

Also, when children have this reaction only with a medicine it is important to mention it to the pediatrician . Perhaps you are allergic to any of its components and it is essential to know it as soon as possible to avoid unpleasant reactions. Thus, it will be avoided to prescribe drugs from now on whose composition is the ingredient that causes vomiting in children.

In the event that parents have any doubts about the medications that children vomit, before doing anything it is better to consult with the pediatrician. Usually, mixing the medicine with food or taking it in a different form (such as a suppository) can help .